MAUDE Adverse Event Report: MEDLINE RENEWAL; ARTHROCARE STARVAC¿ ARTHROWAND¿, 90 DEGREE, W/INTEGRATED CABLE, SUCTION (GREY)

MEDLINE RENEWAL; ARTHROCARE STARVAC¿ ARTHROWAND¿, 90 DEGREE, W/INTEGRATED CABLE, SUCTION (GREY)
Model Number ASC 4251-01
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the tip of a reprocessed arthrocare wand fell apart inside of a patient during use.Per report, the physician was able to locate and successfully retrieve all the broken pieces from the patient through an unknown method.The reporting facility stated that they were able to grab another device and the surgery commenced without further incident.There was no report of serious injury, adverse patient consequence or prolonged anesthesia related to the incident.Due to the reported incident and in an abundance of caution, renewal is filing this medwatch report.The sample was returned for evaluation and it was confirmed that the device was reprocessed.The reported issue that the tip had broken off of the device was confirmed.A root cause could not be determined at this time.If additional relevant information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the tip of a reprocessed arthrocare wand fell apart inside of a patient during use.

Common Device Name
ARTHROCARE STARVAC¿ ARTHROWAND¿, 90 DEGREE, W/INTEGRATED CABLE, SUCTION (GREY)
Manufacturer (Section D)
MEDLINE RENEWAL
1500 ne hemlock ave
redmond OR 97756
MDR Report Key7777241
Report Number3032391-2018-00009
Device Sequence Number11240521
Product Code GEI
UDI-Device Identifier10888277380066
UDI-Public10888277380066
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberASC 4251-01
Device Catalogue NumberREP103688
Device Lot Number346724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2018
Initial Report FDA Received Date08/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;